Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 4:51 PM CST for 4 counties in Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2009, 4:51 PM CST (22:51 UTC)
- Expired
- Feb 27, 2009, 5:11 PM CST
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 272251 TORBMX ALC063-065-107-125-272330- /O.NEW.KBMX.TO.W.0038.090227T2251Z-090227T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 451 PM CST FRI FEB 27 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA... NORTHWESTERN HALE COUNTY IN WEST CENTRAL ALABAMA... SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA... SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 530 PM CST * AT 447 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF WEST GREENE...OR 8 MILES SOUTHEAST OF ALICEVILLE...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENEVOLA...MANTUA...UNION...JENA...KNOXVILLE...AKRON AND MOUNTAINBROOK THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3317 8764 3283 8764 3293 8816 3313 8814 TIME...MOT...LOC 2251Z 264DEG 32KT 3303 8805 $$
2 follow-up statements
000 WWUS54 KBMX 272306 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 506 PM CST FRI FEB 27 2009 ALC107-272316- /O.CAN.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/ PICKENS AL- 506 PM CST FRI FEB 27 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN PICKENS COUNTY IS CANCELLED... LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764 TIME...MOT...LOC 2306Z 269DEG 32KT 3298 8798 $$ ALC063-065-125-272330- /O.CON.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/ HALE AL-GREENE AL-TUSCALOOSA AL- 506 PM CST FRI FEB 27 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR SOUTHWESTERN TUSCALOOSA...NORTHERN GREENE AND NORTHWESTERN HALE COUNTIES... AT 504 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LEWISTON...OR ABOUT 12 MILES NORTHWEST OF EUTAW...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANTUA...UNION...KNOXVILLE...RALPH...AKRON AND MOUNTAINBROOK THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764 TIME...MOT...LOC 2306Z 269DEG 32KT 3298 8798 $$
000 WWUS54 KBMX 272311 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 511 PM CST FRI FEB 27 2009 ALC063-065-125-272321- /O.CAN.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/ HALE AL-GREENE AL-TUSCALOOSA AL- 511 PM CST FRI FEB 27 2009 ...THE TORNADO WARNING FOR SOUTHWESTERN TUSCALOOSA...NORTHERN GREENE AND NORTHWESTERN HALE COUNTIES IS CANCELLED... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 45 THROUGH 62. THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764 TIME...MOT...LOC 2311Z 269DEG 32KT 3298 8793 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 3:09 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 27, 3:09 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CST FRI FEB 27 2009 .SHORT TERM...TONIGHT AND SATURDAY. STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE THROUGH NORTHERN MISSISSIPPI. AN EXTENDED LINE OF HEAVY RAINFALL HAS SET UP NEAR THE INTERSTATE 20 CORRIDOR...WITH THE STRONGER CONVECTION PUSHING INTO WEST CENTRAL ALABAMA. MANY LOCATIONS HAVE RECEIVED A COUPLE INCHES OF RAIN THUS FAR WITH ADDITIONAL INCHES EXPECTED THROUGH THE EVENING. AREAS ALONG AND SOUTH INTERSTATE 20 HAVE THE BEST POTENTIAL FOR SEVERE WEATHER THIS EVENING. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT A LOW PRESSURE SURFACE WAVE WILL SHIFT FROM WEST MISSISSIPPI AND INTO WEST ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD. THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN. EVENTUALLY...A KICKER LOW WILL BEGIN TO PUSH EVERYTHING TO THE SOUTHEAST WITH THE HEAVIER RAINFALL TOTALS REACHING MGM AND TOI EARLY MORNING. OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION IF WARNINGS ARE ISSUED. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THIS PERIODS WEATHER IS DOMINATED BY THE APPROACHING UPPER LOW FROM THE NORTHWEST. THE MODELS ARE ALL IN AGREEMENT TODAY ON THE TRACK OF THIS FEATURE PASSING OVER THE AREA LATE SATURDAY NIGHT AND SUNDAY MORNING. ADDITIONALLY...THEY ALL AGREE ON FAIRLY DEEP MOISTURE AND ENOUGH QPF TO WARRANT A THREAT OF MEASURABLE SNOW ACROSS CENTRAL ALABAMA. MAIN QUESTION IS THE QPF. IM PRETTY CONFIDENT THAT IT IS GOING TO SNOW BUT GROUND TEMPERATURES WILL BE WARM AND THE INITIAL SNOWFALL SHOULD MELT. HOWEVER...THIS EVENT COULD LAST UP TO 6 HOURS FOR SOME LOCATIONS AND EVENTUALLY ACCUMULATIONS WILL OCCUR...PRIMARILY ACROSS THE NORTHERN COUNTIES. DUE TO THE WIDE RANGING QPF FORECASTS BY GUIDANCE...WILL KEEP SNOW TOTALS AROUND 1 INCH BUT THERE IS SOME POTENTIAL FOR A HIGHER TOTAL AND A WATCH OR WARNING FOR HEAVY SNOW MAY BE NEEDED SATURDAY MORNING. NEEDLESS TO SAY SUNDAY WILL BE COLD AND BREEZY. BEYOND SUNDAY...LOOK FOR FOR A MODEST WARM UP ON MONDAY WITH ABOVE AVERAGE TEMPERATURES BY THE END OF THE WORK WEEK. NO PRECIPITATION EXPECTED NEXT WEEK AT THIS TIME. && .AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TOI...ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 51 54 33 42 / 100 90 70 80 30 ANNISTON 68 54 63 36 42 / 100 100 70 80 40 BIRMINGHAM 67 55 59 31 44 / 100 100 70 80 30 TUSCALOOSA 71 56 57 32 47 / 100 90 60 80 10 CALERA 69 56 60 35 45 / 100 100 70 80 30 AUBURN 67 56 67 34 44 / 70 80 80 60 50 MONTGOMERY 73 60 67 38 49 / 70 70 70 60 20 TROY 70 60 70 37 49 / 50 60 80 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL AREAS THROUGH 6 PM. FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION- LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA- TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE. && 88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 AM CST FRI FEB 27 2009 ALZ011>015-017>050-281230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1128 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS THE FRONT SAGS SOUTHWARD. HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF 10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY... LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT ON THE POSITION OF THE COLD FRONT. ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG AND NEAR THE COLD FRONT. BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT. THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW THROUGH NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH SATURDAY AT NOON. 75/LINHARES
In the hours before
Local storm report, Feb 27, 3:27 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 NE NORTHPORT 33.27N 87.56W
02/27/2009 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
PINE VALLEY RETIREMENT COMMUNITY.
&&
MBAERLocal storm report, Feb 27, 4:01 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL MOUNDVILLE 33.00N 87.63W
02/27/2009 E0.50 INCH HALE AL EMERGENCY MNGR
&&
MBAERLocal storm report, Feb 27, 4:03 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLASH FLOOD SAMANTHA 33.42N 87.61W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
DUE TO FLOODING
&&
MBAERLocal storm report, Feb 27, 4:28 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL AMATEUR RADIO
OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
NORTH RIVER YACHT CLUB.
0421 PM HAIL 12 NW MARION 32.75N 87.46W
02/27/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
&&
MBAERLocal storm report, Feb 27, 4:30 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 W HUBBERTVILLE 33.83N 87.81W
02/27/2009 FAYETTE AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.
0955 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 M0.50 INCH JEFFERSON AL EMERGENCY MNGR
EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
AND 16TH ST N IN DOWNTOWN BIRMINGHAM.
0956 AM TSTM WND GST BIRMINGHAM 33.53N 86.80W
02/27/2009 E50.00 MPH JEFFERSON AL POST OFFICE
ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
HOSPITAL IN WEST BIRMINGHAM.
0956 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.
1010 AM TORNADO CHELSEA 33.33N 86.64W
02/27/2009 SHELBY AL NWS EMPLOYEE
TREES AND POWER LINES DOWN IN CHELSEA NEAR POST OFFICE ON
US HWY 280. CONFIRMED TORNADO.
1245 PM HAIL SAFFORD 32.29N 87.37W
02/27/2009 E1.00 INCH DALLAS AL POST OFFICE
1255 PM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL NWS EMPLOYEE
SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
ALABAMA CAMPUS.
0200 PM HAIL PINE LEVEL 32.07N 86.06W
02/27/2009 E1.00 INCH MONTGOMERY AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
AT JUNCTION OF I-65 AND US HWY 31.
0308 PM HAIL ALICEVILLE 33.13N 88.16W
02/27/2009 E0.75 INCH PICKENS AL EMERGENCY MNGR
PENNY SIZED HAIL IN ALICEVILLE.
0318 PM HAIL 3 NE NORTHPORT 33.27N 87.56W
02/27/2009 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
PINE VALLEY RETIREMENT COMMUNITY.
0341 PM HAIL KNOXVILLE 32.99N 87.79W
02/27/2009 E0.88 INCH GREENE AL EMERGENCY MNGR
REPORTED BY VFD IN KNOXVILLE AREA.
0401 PM HAIL MOUNDVILLE 33.00N 87.63W
02/27/2009 E0.50 INCH HALE AL EMERGENCY MNGR
0401 PM FLASH FLOOD SAMANTHA 33.42N 87.61W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
DUE TO FLOODING
0415 PM FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL AMATEUR RADIO
OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
NORTH RIVER YACHT CLUB.
0421 PM HAIL 12 NW MARION 32.75N 87.46W
02/27/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
&&
MBAERLocal storm report, Feb 27, 4:41 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL MOUNDVILLE 33.00N 87.63W
02/27/2009 E0.50 INCH HALE AL EMERGENCY MNGR
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:56 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more | 25 hr |
| Feb 27, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Feb 27, 8:39 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Feb 27, 8:39 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 27, 10:17 AM CST | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 28 min |
| Feb 27, 10:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more | 3 hr |
| Feb 27, 11:26 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 39 min |
| Feb 27, 12:22 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 12:50 PM CST | Tornado Warning | BMX | Dallas | 40 min |
| Feb 27, 1:00 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 45 min |
| Feb 27, 1:16 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Feb 27, 1:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 62 min |
| Feb 27, 1:38 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 67 min |
| Feb 27, 2:16 PM CST | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Feb 27, 2:24 PM CST | Tornado Warning | BMX | Pickens | 66 min |
| Feb 27, 2:28 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 28 min |
| Feb 27, 2:32 PM CST | Tornado Warning | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 58 min |
| Feb 27, 2:42 PM CST | Tornado Warning | BMX | Greene, Pickens | 63 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 42 min |
| Feb 27, 3:14 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 3:17 PM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Feb 27, 3:25 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 65 min |
| Feb 27, 3:42 PM CST | Tornado Warning | BMX | Hale, Perry | 18 min |
| Feb 27, 3:48 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 57 min |
| Feb 27, 3:57 PM CST | Tornado Warning | BMX | Bibb, Chilton, Hale, Perry | 63 min |
| Feb 27, 4:20 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Perry | 40 min |
| Feb 27, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Feb 27, 4:52 PM CST | Flash Flood Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more | 6 hr |
| Feb 27, 4:57 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 53 min |
| Feb 27, 5:03 PM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Feb 27, 5:19 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 41 min |
| Feb 27, 5:29 PM CST | Tornado Warning | BMX | Greene, Marengo, Sumter | 46 min |
| Feb 27, 5:38 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore, Montgomery | 37 min |
| Feb 27, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.